West Virginia, 2008

Hail in West Virginia, April 26, 2008

April 26, 2008 · NWS LWX · 1 event in 1 county or zone

A cold front moving across the Mid Atlantic triggered scattered showers and thunderstorms across portions of the eastern pan handle of West Virginia. Some storms were severe, producing hail to the size of pennies.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A cold front moving across the Mid Atlantic triggered scattered showers and thunderstorms across portions of the eastern pan handle of West Virginia. Some storms were severe, producing hail to the size of pennies.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 26, 2:19 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 26, 2:19 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 PM EDT SAT APR 26 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC TONIGHT. WEAK HIGH
PRESSURE WILL BRIEFLY BUILD IN FOR THE FIRST PART OF SUNDAY. LOW
PRESSURE WILL MOVE UP THE SPINE OF THE APPALACHIANS LATER ON
SUNDAY...INCREASING THE CHANCES FOR PRECIPITATION. A STRONG COLD
FRONT WILL MOVE THROUGH ON MONDAY...BRINGING  A ROUND OF HEAVY RAIN
AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FOR THE MIDDLE OF THE
WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
HIGHS SLOWLY CLIMBING INTO THE L80S ACROSS THE REGION THIS AFTN.
SCT/D CONVN WILL CONTINUE TO DEVELOP THIS AFTN. AS THE STORMS MOVE
OUT FROM THE RIDGE TOPS...OUTFLOW BNDRIES WILL BE THE MAIN FORCING
AS LITTLE MORE THAN TERRAIN HAS BEEN PUSHING THIS INITIAL WAVE OF
ACTIVITY.

INSTABILITY IS MORE THAN ENOUGH...SHEAR IS LIMITED. AS
MENTIONED...SFC DEWPOINTS ARE HIGH AND WILL REMAIN IN THE L60S
THRUOUT THE DAY. FAIRLY MOIST LAYER CONT/S UP THRU AT LEAST 600MB.
LITTLE TO NO CONV INHBTN...DECENT CAPE VALUES /ESPC FOR
CLIMO/...BTWN 1000-2000 J/KG ACROSS THE PIEDMONT AND SHENDH VALLEY
FOR THE MID AFTN HRS. NAM NOT SUPRTVE OF MUCH INSTAB W/ A WEAK MID
LEVEL ISOTHERMAL LAYER...LIKELY ASSOC W/ THE RETREATING UPPER
RIDGE AXIS. THE RIDGE WILL BECOME LESS OF A FACTOR AS THE DAY
PROGRESSES. GFS SHOWS UPWARD OF +2000 CAPE VALUES FOR THE MID
ATLNC THIS AFTN...AND STEEP LAPSE RATES. NEARLY UNIDRCTNL FLOW AND
WEAK SHEAR /0-6KM 10-20KT/ WON/T AIDE IN ORGANIZATION FOR STORMS
THAT DEVELOP.

ENVIRNT EXPTD TO BE INITIALLY PULSE AND OUTFLOW DRIVEN AHEAD OF
THE COLD FRONT. MTN CONVN INITIALLY...W/ OUTFLOW PSBLY PUSHING
STORMS FROM THE SHENDH VALLEY INTO THE VA BLUE RIDGE...EVNTLY INTO
THE PIEDMNT BY EARLY EVNG. THE SVR RISK LOOKS TO BE DIFFICULT TO
PIN DOWN SINCE STORMS LIKELY MRGNLY SVR FOR A SHORT TIME...W/ WEAK
AND UNSUSTAINABLE UPDRAFTS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM SUNDAY/...
DRNG THE LATE EVNG HRS...A CONT/D EVENT PSBLE FOR THE MID ATLNC.
SEVERAL UNORGANIZED AREAS OF OUTFLOW DRIVEN CONVN PROBABLE AND
LIKELY PUSHING INTO THE I-95 CRDR CLOSER TO SUNSET AND AFTER.
INSTABILITY WILL STILL BE SUFFICIENT THRUOUT THE LATE NIGHT HRS
AND LL FORCING WILL INCR W/ THE APPROACH OF THE SFC BNDRY. THIS
WOULD HELP TO ORGANIZE CONVN BETTER...THO IT WOULD DECREASE THE
PRECIP COVERAGE ACROSS THE REGION...AS SR MODELS INDICATE. THE
FRONT WILL LIKELY BE CROSSING THE I-95 CRDR REGION CLOSER TO THE
10PM-2AM AREA. SEVERITY OF THESE STORMS STILL IN QUESTION...THO
MOST LIKELY MARGNL W/ THE ENVRMNT THEY WOULD BE IN. ANOTHER FEATURE
TO WATCH IS A DEVELOPING SFC LOW ACROSS CNTRL VA...EXPTD TO MOVE OFF
THE TIDEWATER REGION OVERNIGHT. THIS POSITIONING AND A DECENT RETURN
NE FLOW WOULD HELP TO MITIGATE AND STABILIZE THE REGION CLOSER TO
THE BAY...AN AREA THAT MODELS EARLIER INDICATED BETTER SRH VALUES
WOULD BE PRESENT AS THE FRONT MOVED ACROSS. THIS NOW IN QUESTION IF
THE LOW CAN HELP STABILIZE THE LOW LEVELS AND DECREASE SVR POTENTIAL
IN THE LATE NIGHT. OTHERWISE...THE UPPER I-95 CRDR INTO NRN MD WOULD
BE A PLACE TO MONITOR FOR BETTER LL SHEAR W/ INCR INSTAB AHEAD OF
THE APPROACHING SFC BNDRY.

AFTER THE FRONT WILL BE A QUICK DRYING OUT OF THE MID ATLNC AND
LIGHT WINDS FOR THE OVERNIGHT HRS...INCR NEAR THE BAY IF THE
OFFSHORE LOW DEEPENS. LOWS WILL DROP BACK INTO THE U40S ACROSS THE
MTNS...STAYING IN THE U50S ACROSS THE PIEDMONT/COAST W/ THE EVNG
RAINS AND LOW LEVEL MOISTURE MODERATING TEMPS.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
THE CWFA WILL BE BETWEEN TWO SYSTEMS ON SUNDAY...A DEPARTING COLD
FRONT AND ANOTHER...STRONGER...COLD FRONT THAT WILL BE ORGANIZING
OVER THE MISSISSIPPI VALLEY.

THE DEPARTING COLD FRONT WILL SETTLE OVER THE CAROLINAS EARLY ON
SUNDAY...WITH HIGH PRESSURE BUILDING BACK IN FROM THE NORTHEAST.
WITH THE HIGH PRESSURE WEDGING IN FROM THE NORTHEAST...THIS WILL
KEEP THE CWFA IN EASTERLY FLOW FOR A GOOD PART OF SUNDAY.
HOWEVER...AS THE LOW PRESSURE SYSTEM OVER THE GULF STATES ORGANIZES
AND MOVES UP THE APPALACHIANS...THE OLD FRONT OVER THE CAROLINAS
WILL BEGIN MOVING NORTH AS A WARM FRONT.

THE GULF STATES LOW WILL MOVE NORTHEAST INTO THE MID
ATLANTIC...DRAGGING A COLD FRONT. MONDAY STILL LOOKS TO BE AN ACTIVE
CONVECTIVE DAY. THE FRONT WILL COME THROUGH DURING PEAK HEATING. THE
MODELS ARE CURRENTLY PROGGING MARGINAL SURFACE INSTABILITY...HOWEVER
STRONG DYNAMIC FORCING WILL BE PRESENT AS THE 500MB TROUGH COMES
THROUGH NEGATIVELY TILTED. A COUPLED JET STRUCTURE ALOFT WILL ALSO
BE PRESENT...ALONG WITH A 40 TO 50 KT 850MB JET.

THE MAV NUMBERS LOOKED GOOD AND USED FOR MAX/MIN T VALUES. TAILORED
POPS PRETTY CLOSE TO GUIDANCE NUMBERS...AND USED THE SREFS CLOSELY
FOR TIMING.

THE REMAINDER OF THE WEEK SHOULD BE QUIET...WITH ANOTHER FRONT
EXPECTED BY THE WEEKEND. A BROAD UPPER LEVEL TROUGH WILL REMAIN OVER
THE EASTERN SEABOARD FOR MOST OF THE WEEK...BEFORE THE MID LEVEL
FLOW BECOMES MORE ZONAL BY THE WEEKEND. COOLER TEMPERATURES ARE
EXPECTED...AS HIGH PRESSURE SETTLES OVERHEAD THROUGH LATE WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WATCHING ISTD/SCTD TSRA DEVELOPING ACROSS THE MTNS...MAINLY WEST OF
I-81 W/ A SLOW PROGRESSION E/WRD. THIS ACTIVITY NOT EXPTD TO REACH
THE I-95 CRDR TILL LATER IN THE AFTN/EARLY EVNG...AHEAD OF THE SFC
BNDRY.

OVERNIGHT...BR/FG WILL AGAIN BE A CONCERN...THO BEGINNING TO LOOK A
LITTLE LESS PESSIMITIC THAN PREVLY THOUGHT. SLIGHTLY STRONGER WINDS
AND A BIT MORE MIXING OF THE LOW LEVELS. AREAS OF FOG STILL
EXPTD...THO MAINLY IN THE MVFR RANGE FOR A FEW HRS BEFORE SUNRISE
SUN MRNG.

CIGS VSBYS WILL BEGIN IMPROVING EARLY SUNDAY AS A COLD FRONT SETTLES
OVER THE CAROLINAS. HOWEVER...CIGS/VSBYS WILL ONCE AGAIN
DETERIORATE...SUB VFR...OVERNIGHT AHEAD OF THE STRONG COLD FRONT.
STRONG THUNDERSTORMS ARE EXPECTED MONDAY WITH THE FRONTAL PASSAGE.

&&

.MARINE...
WINDS EXPTD TO STAY JUST BELOW SCA CRIT INTO THE LATE NIGHT HRS.
SCT/D TSTMS EXPTD FROM LATE THIS AFTN INTO THE EVNG AND OVERNIGHT
HRS. A SFC LOW IS EXPTD TO PUSH OFF THE COAST NEAR THE VA TIDEWATER
REGION OVERNIGHT...PSBLY INCR WINDS NEAR SCA FOR A BRIEF PERIOD
CLOSER TO SUNRISE SUN.

NORTHERLY WINDS BEHIND THE COLD FRONT ON MONDAY WILL BE 15 TO 20
KT...SMALL CRAFT CONDITIONS ARE LIKELY. CHANNELING UP THE BAY IS
LIKELY BY LATE WEEK AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SCHOOR/LISTEMAA
Hazardous weather outlook, Apr 26, 9:13 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1013 AM EDT SAT APR 26 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1013 AM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC REGION TODAY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SECOND...AND STRONGER COLD FRONT...IS EXPECTED TO MOVE THROUGH
THE REGION ON MONDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND SEVERE THUNDERSTORMS. SMALL CRAFT ADVISORIES
ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY
REPORTS OF DAMAGING WINDS OR HAIL SHOULD BE RELAYED IMMEDIATELY TO
THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-271000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1013 AM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC REGION TODAY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SECOND...AND STRONGER COLD FRONT...IS EXPECTED TO MOVE THROUGH
THE REGION ON MONDAY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND SEVERE THUNDERSTORMS. PERIODS OF HEAVY RAIN MAY
TRIGGER FLOODING MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY
REPORTS OF DAMAGING WINDS OR HAIL SHOULD BE RELAYED IMMEDIATELY TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Apr 26, 1:40 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
240 PM EDT SAT APR 26 2008

VAZ027-030-031-261930-
WARREN VA-SHENANDOAH VA-CLARKE VA-
240 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS TO AFFECT WARREN AND NORTHEASTERN SHENANDOAH
COUNTIES...

AT 238 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF FORT VALLEY...MOVING EAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

THE COMMUNITIES OF FRONT ROYAL AND DILBECK WILL BE AFFECTED BY THIS
STORM.

GMS
Special weather statement, Apr 26, 2:45 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT SAT APR 26 2008

VAZ028-030-031-041-042-WVZ052-053-262030-
FAUQUIER VA-WARREN VA-CLARKE VA-LOUDOUN VA-JEFFERSON WV-BERKELEY WV-
FREDERICK VA-
347 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS TO AFFECT FAUQUIER...WARREN...CLARKE...
LOUDOUN...JEFFERSON...BERKELEY AND FREDERICK COUNTIES...

AT 345 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CROSS JUNCTION TO WINCHESTER VIRGINIA TO 4 MILES
SOUTHEAST OF ALBIN TO 2 MILES SOUTHWEST OF BETHEL TO 3 MILES SOUTH
OF LINDEN...MOVING NORTHEAST AROUND 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

THE CITY OF WINCHESTER AND THE COMMUNITIES OF DELAPLANE...BOYCE...
BERRYVILLE...INWOOD...BLUEMONT...CHARLES TOWN...MARKHAM...BRIGGS...
AND RANSON WILL BE AFFECTED BY THESE STORMS.

SMZ
Special weather statement, Apr 26, 3:11 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 PM EDT SAT APR 26 2008

VAZ025-026-036>038-262115-
NELSON VA-GREENE VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
411 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS TO AFFECT NELSON...GREENE...ALBEMARLE...
AUGUSTA AND ROCKINGHAM COUNTIES...

AT 411 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF PORT REPUBLIC TO 4 MILES
SOUTHEAST OF CRIMORA TO 3 MILES SOUTH OF AFTON MOUNTAIN TO 9 MILES
SOUTHWEST OF ROSELAND...MOVING EAST AROUND 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

THE CITY OF CHARLOTTESVILLE...AND THE COMMUNITIES OF MASSIES
MILL...NELLYSFORD...BRYANT...WINTERGREEN...ROSELAND...YANCEY
MILLS...ROSELAND...GREENFIELD...WHITE HALL AND CROZET WILL BE
AFFECTED BY THESE STORMS.

SMZ
Local storm report, Apr 26, 3:30 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
430 PM EDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     6 S GORE                39.18N 78.33W
04/26/2008                   FREDERICK          VA   EMERGENCY MNGR

            TREE DOWN AT HAWK TRAIL AND HICKORY TRAIL.

&&
Local storm report, Apr 26, 3:32 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
432 PM EDT SAT APR 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     6 S GORE                39.18N 78.33W
04/26/2008                   FREDERICK          VA   EMERGENCY MNGR

            TREE DOWN AT HAWK TRAIL AND HICKORY TRAIL.

&&
Special weather statement, Apr 26, 3:35 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
435 PM EDT SAT APR 26 2008

VAZ041-051-052-262115-
CULPEPER VA-FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
435 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS TO AFFECT CULPEPER...FAUQUIER AND PRINCE
WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 433 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WARRENTON TO OPAL...MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

THE CITIES OF WARRENTON AND MANASSAS AND THE COMMUNITIES OF
NEW BALTIMORE ...BULL RUN...BEALETON...REMINGTON...BROKEN HILL...
NOKESVILLE...GAINESVILLE...AND CATLETT WILL BE AFFECTED BY THESE
STORMS.

SMZ

The radar

The Sterling radar (KLWX), 89 km away, was scanning. The volume nearest the first event began at 20:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hampshire

When
April 26, 3:35 PM EST
Where
Hampshire County, Bloomer
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.380, -78.380

A trained spotter measured penny size hail in Bloomery.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2008Every state in 2008This day in weather historyWarnings in West Virginia, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93455.